MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-03-0325
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Medical device site infection (4845)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation from australia that a patient experienced a right knee surgical revision on (b)(6) 2023 [reported in mfr#1038671-2023-00784], experienced an arthroscopic procedure on (b)(6) 2023 for a possible infection and then was surgically revised on (b)(6) 2023, to competitor's devices.Revision of (b)(6) 2023-the original midline incision was utilized and a medial arthrotomy performed.The knee components were not obviously loose.All components (as well as cement), including the patella button, were removed with osteotomes, oscillating saw and punches.Multiple synovial tissue specimens were taken for microbiology.After removal of components, there was only minor uncontained defects in the central tibia.Using intramedullary femoral and tibial rods for referencing, the ends of the tibia followed by the femur, were fashioned using guides.The knee was then brought through a range of motion with trial components in situ.Definitive components used were all cemented consisting of: femoral component (# 4 with 8mm distal lateral and 4mm distal medial augments, press fit stem 16mm x 60mm), polyethylene insert (rotating vvs/ spine, 8mm), tibial tray (# 4, with 37mm press fit sleeve, press fit stem 12mm x 60mm) and patella (medialized 36mm).The patella bone thickness remaining was 11mm.The knee capsule, including posteriorly, was infiltrated with local anesthetic.Finally, the knee joint was lavaged with saline and the incision closed in layers.Post-op plan: patient will be mobilized, full weight bearing, will be on intravenous then oral antibiotics as dictated by the infectious diseases physician.Patient will be discharged home when walking independently; follow up in 6 weeks with an x-ray of the knee.There is return of devices.There is no mention of device malfunction or wear mentioned in the operative report.There is no other information available.
 
Additional Manufacturer Narrative
H10.D10.Concomitants insert information unknown, 6295408, 02-012-45-2525 - lgc tibial fit tray cem sz 2.5f / 5t 6560535, 200-02-35 - three peg patella 35mm 6560572, 200-02-35 - three peg patella 35mm 6799765, 201-78-15.H3.Investigation results- the cause of the patient¿s infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, d1, d4 (remove all from initial report-suspect device unknown), g2 (australia), g4 (remove 501k from initial report-unknown), h2, h3, h4 (remove erroneous date from initial report-unknown), h6 clinical code, component code, types of investigation codes.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
OPTETRAK KNEE COMPONENTS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18902528
Report Number1038671-2024-00501
Device Sequence Number9050549
Product Code JWH
UDI-Device Identifier10885862158109
UDI-Public10885862158109
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-010-03-0325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale